Long Nosebleed followed by severe "headache", dizziness, etc.
My partner had a nosebleed from the left nostril that lasted for about 2 hours, then stopped for about 2 hours, then started bleeding for another 5 hours. We went to Hospital, but they weren't concerned. We were just told if it happens again, to use an ice pack on the nose. He had took aspirin the day before, and this may have caused the nosebleed.
The next few days he had;
a headache, but mostly on the left hand side of his face,
problems with his vision (he said the room looked further away),
memory loss (he would start talking and then forget what he was saying),
and he seemed disorientated. He did have a cold a few days before and said he might have had a chest infection, but he wasn't sure. He has had problems with his nose in the past, due to it being broken a few times.
I think it may be a migraine, but I'm not sure. He does have a very stressful job. I would be very grateful if anyone could share their opinions on this as I am very concerned. Thankyou.
There is a strong possibility of migraine because nose bleeds have been known to occur in patients with migraine. Also his other symptoms like one sided headache, dizziness, visual and hearing problems are very suggestive of migraines.
It is pertinent that he undergoes a complete clinical and neurological exam as these can also be symptoms of stroke.
Please schedule an appointment with his GP as soon as possible. Write in to us to let us know how he is doing.
He went to see his doctor the other day, but the doctor said he couldn't find anything wrong with him. He's going to book another appointment on Monday. I forgot to mention that he said his ear bled once the othe day. I thought this could have been due to the cold he had had beforehand (he has suffered with perforated eardrums i the past). What he didn't tell me before is that he has been urinating and passing blood. I think it's possible that he may have a number of problems that aren't linked, but that he is just unfortunate to have them at the same time. What do you think?
Today we were having a conversation, but then he didn't answer me. He just looked like he was ignoring me but after a few seconds (maybe about 20 seconds), he said he couldn't remember what we were talking about. When he stood up, his balance was terrible. Could epilepsy be possible? I know there are different types, where the person doesn't have to have seizures. I looked on bbc.co.uk/health/conditions/epilepsy1.shtml and it said "Generalised absence (previously called petit mal) - brief loss of consciousness; doesn't fall down; usually no abnormal movements; person appears as if they're daydreaming". This sounds like how he was today.
Sorry to go on but I get more and more concerned when I think of all the symptoms he's got!
Yes from your post the possibility of petit mal epilepsy seems likely. Although this type of epilepsy occurs mostly in children, adults have also been known to suffer from this condition.
I would suggest you to discuss this possibility with his treating doctor and get his EEG test done. EEG will help in confirming the diagnosis.
Blood in urine can occur due to many reasons like trauma to the urinary tract, UTI, bladder infection, kidney infection, stones in the urinary tract and strenuous exercise.
Please consult a urologist for him for these symptoms.
Kep us posted and let us know if you have more questions. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.